Doctors Lounge - Pulmonology AnswersBack to Pulmonology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/19/2017.
Forum Name: Miscellaneous Chest Diseases
Question: Allergic Reaction?
|thejaxter - Wed Mar 26, 2003 4:44 pm|
I am a healthy 22 yr old woman. Last night I drank a bottle of water with freshly squeezed lemon in it. About an hour later I had really bad tightness in my chest and almost like indigestion. I didn't eat or drink anything else out of the ordinary. I have felt this way once before when I drank peach schnapps. The only med I am on is Birth control. I have just gotten over my cold, the bad part was over about 9 days ago, but the cough is finally gone. And then this morning I got my period three weeks early. I don't know if that has any corrulation. Any ideas?
|DeLWolcott - Wed Oct 05, 2005 9:53 am|
See your physician for possible acid reflux, which very well could be exacerbated by consumption of acidic and/or alcoholic products. Your recent illness could cause the irregularity of your period. Which brings me to a nosey question...what time frame do your cycles extend? Normal is 28 days, 21-24 days period-free and 4+ days for period. If you were 3 weeks early, exactly when did your last period conclude?
|John Kenyon, CNA - Sat Jul 26, 2008 9:45 pm|
What this suggests to me is an episode of heartburn (gastroesophageal reflux) aggravated by water with citric acid in it. This is actually classic for GERD. Of course the peach schnappes could do the same thing, especially if you're inclined toward GERD or actually have it but don't routinely have such severe episodes.
Try something like Tums if this happens again. If it helps, you probably should be taking a medication dedicated to treating GERD, such as Prilosec, Nexium, etc.
I see no relation between this and your early period, something that does happen from time to time. If it keeps happening you may want to see a gynocologist about it, but if it's a one-time thing I'd just blame it on the law of averages.
Hope this helps. Good luck to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.